MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION GLADIATOR ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION GLADIATOR ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24686
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/24/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in an arteriovenous fistula in the left upper limb.A 5.0 x40, 75cm gladiator balloon catheter was advanced for dilation.The device was inflated twice, however, when the pressure pump hit 22 atmospheres, the balloon ruptured.The device was removed, and the procedure was completed with another of same device.There were no patient complications reported and the patient was stable.
 
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in an arteriovenous fistula in the left upper limb.A 5.0 x40, 75cm gladiator balloon catheter was advanced for dilation.The device was inflated twice, however, when the pressure pump hit 22 atmospheres, the balloon ruptured.The device was removed, and the procedure was completed with another of same device.There were no patient complications reported and the patient was stable.It was further reported that the lesion has stenosis and the balloon ruptured during the first inflation for 22 seconds.
 
Additional Manufacturer Narrative
Gladiator elite 5.0 x40, 75cm was received for analysis.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.A partial balloon circumferential tear was identified located approximately 3mm proximal of the distal markerband.The balloon material was also torn longitudinally beginning at the circumferential tear and extending for approximately 5mm proximally.No other issues were noted with the balloon material.As per gladiator specification, the rated burst pressure for this device is 24 atmospheres.A visual examination observed no damage to tip of the device.A visual and tactile examination found no kinks or damage to the shaft of the device.Both markerbands were undamaged and present on the shaft of the device.
 
Event or Problem Description

Brand Name
GLADIATOR ELITE
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key13709093
Report Number2134265-2022-02634
Device Sequence Number5448431
Product Code LIT
UDI-Device Identifier08714729809678
UDI-Public08714729809678
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K132810
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/22/2024
Device Model Number24686
Device Catalogue Number24686
Device Lot Number0027545608
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/28/2022
Supplement Date Received by Manufacturer03/09/2022
03/29/2022
Initial Report FDA Received Date03/09/2022
Supplement Report FDA Received Date03/15/2022
04/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age70 YR
Patient SexFemale
Patient Weight57 KG